Alert archive / New York / Frost Advisories in 2012
Frost Advisory 6, NWS Albany, NY
NWS Albany, NY issued this frost advisory at May 11, 2012, 3:05 AM EDT for 4 counties in New York; Bennington County, Windham County, Vermont; Berkshire County, Massachusetts. It took effect at May 12, 2012, 12:00 AM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 11, 2012, 3:05 AM EDT (07:05 UTC)
- In effect from
- May 12, 2012, 12:00 AM EDT
- Expired
- May 12, 2012, 8:00 AM EDT
- In force
- 8 hr
- Issued by
- NWS Albany, NY
Counties Berkshire County, MA, Hamilton County, NY, Herkimer County, NY, Warren County, NY, Washington County, NY, Bennington County, VT, Windham County, VT
The radar
The Albany radar (KENX), 74 km from the middle of the area, began a volume at 07:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 7.1 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1056 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 184 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
459 WWUS71 KALY 110705 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 305 AM EDT FRI MAY 11 2012 MAZ001-NYZ032-033-042-043-083-084-VTZ013>015-112100- /O.NEW.KALY.FR.Y.0006.120512T0400Z-120512T1200Z/ NORTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN- NORTHERN WASHINGTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON- BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS...ATWELL... BIG MOOSE...EAGLE BAY...MCKEEVER...NOBLEBORO...NORTHWOOD... OLD FORGE...SPECULATOR...WARRENSBURG...WHITEHALL...GRANVILLE... GLENS FALLS...WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD... CAMBRIDGE...GREENWICH...BENNINGTON...JACKSONVILLE...NEWFANE... BRATTLEBORO...WEST BRATTLEBORO...BELLOWS FALLS 305 AM EDT FRI MAY 11 2012 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT SATURDAY. * LOCATIONS...SOUTHERN ADIRONDACKS...LAKE GEORGE REGION...SOUTHERN VERMONT AND THE NORTHERN BERKSHIRES. * HAZARDS...AREAS OF FROST. * TEMPERATURES...33 TO 36 DEGREES. * TIMING...FRIDAY NIGHT INTO SATURDAY MORNING. * IMPACTS...NEAR FREEZING TEMPERATURES AND AREAS OF FROST COULD DAMAGE TENDER VEGETATION OR CROPS SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
2 follow-up statements
843 WWUS71 KALY 111945 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 345 PM EDT FRI MAY 11 2012 MAZ001-NYZ032-033-042-043-083-084-VTZ013>015-121200- /O.CON.KALY.FR.Y.0006.120512T0400Z-120512T1200Z/ NORTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN- NORTHERN WASHINGTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON- BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS...ATWELL... BIG MOOSE...EAGLE BAY...MCKEEVER...NOBLEBORO...NORTHWOOD... OLD FORGE...SPECULATOR...WARRENSBURG...WHITEHALL...GRANVILLE... GLENS FALLS...WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD... CAMBRIDGE...GREENWICH...BENNINGTON...JACKSONVILLE...NEWFANE... BRATTLEBORO...WEST BRATTLEBORO...BELLOWS FALLS 345 PM EDT FRI MAY 11 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT SATURDAY... * LOCATIONS...SOUTHERN ADIRONDACKS...LAKE GEORGE REGION... SOUTHERN VERMONT AND THE NORTHERN BERKSHIRES. * HAZARDS...AREAS OF FROST. * TEMPERATURES...33 TO 36 DEGREES. * TIMING...TONIGHT INTO SATURDAY MORNING. * IMPACTS...NEAR FREEZING TEMPERATURES AND AREAS OF FROST COULD DAMAGE TENDER VEGETATION OR CROPS SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
172 WWUS71 KALY 121207 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 807 AM EDT SAT MAY 12 2012 MAZ001-NYZ032-033-042-043-083-084-VTZ013>015-121315- /O.EXP.KALY.FR.Y.0006.000000T0000Z-120512T1200Z/ NORTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN- NORTHERN WASHINGTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON- BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS...ATWELL... BIG MOOSE...EAGLE BAY...MCKEEVER...NOBLEBORO...NORTHWOOD... OLD FORGE...SPECULATOR...WARRENSBURG...WHITEHALL...GRANVILLE... GLENS FALLS...WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD... CAMBRIDGE...GREENWICH...BENNINGTON...JACKSONVILLE...NEWFANE... BRATTLEBORO...WEST BRATTLEBORO...BELLOWS FALLS 807 AM EDT SAT MAY 12 2012 ...FROST ADVISORY HAS EXPIRED... TEMPERATURES HAVE WARMED SO THAT FROST IS NO LONGER A THREAT THIS MORNING. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this frost advisory went out at May 11, 1:45 AM EDT, 1 hour 20 minutes earlier.
Area forecast discussion, May 11, 1:45 AM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
145 AM EDT FRI MAY 11 2012
.SYNOPSIS...
LOW PRESSURE WILL CONTINUE TO MOVE NORTHWARD THROUGH THE
CANADIAN MARITIMES THIS MORNING. THE UPPER LEVEL LOW WILL FURTHER
LIFT NORTHEAST INTO EASTERN QUEBEC WITH BREEZY CONDITIONS TODAY.
HIGH PRESSURE WILL BUILD IN FROM THE OHIO VALLEY AND MID ATLANTIC
REGION FOR THE FIRST HALF OF THE WEEKEND WITH DRY WEATHER AND
WARMING TEMPERATURES ABOVE NORMAL.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
AS OF 115 AM EDT...CLOSED UPPER LEVEL LOW LIFTING NORTHEAST INTO
THE GULF OF ST LAWRENCE. H500 TEMPS AS COLD AS -27C AT KALB...AND
-28C AT KBUF FROM THE 00Z RAOB DATA DUE TO ITS ANOMALOUS COLD POOL.
THE LATEST KENX RADAR DATA SHOWS SHOWERS DIMINISHING ACROSS THE
FCST AREA. A FEW REMAIN OVER THE SRN DACKS...WASHINGTON CTY...AND
THE SRN GREEN MTNS DUE TO THE WESTERLY OROGRAPHIC LIFT ALONG THE
WRN SPINE OF THE GREENS/NRN TACONICS. A FEW WET SNOW FLAKES MAY BE
MIXING IN ABOVE 2000 KFT AGL. THE PCPN SHOULD SHRIVEL UP AROUND
12Z.
TEMPS ARE VARIABLE ACROSS THE REGION IN THE COLD AIR REGIME. SOME
OF THE MTN LOCATIONS HAVE FALLEN INTO THE 30S...WITH MUCH OF THE
VALLEYS REMAIN IN THE 40S...AS THE W/NW WINDS CONTINUE AT 10-15
KTS. SOME MINOR TWEAKS WERE MADE ON THE MINS...BUT OVERALL EXPECT
LOWS TO RANGE FROM THE M30S TO THE L40S ACROSS THE FCST AREA.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH SATURDAY NIGHT/...
THE UPPER LEVEL LOW AND TROUGH WILL PULL AWAY ON FRIDAY...WITH
IMPROVING CONDITIONS. CLOUDS SHOULD TEND TO DISSIPATE ESPECIALLY IN
THE AFTERNOON. CLOUDS WILL HANG ON LONGEST OVER THE HIGHER TERRAIN
NORTH AND EAST OF THE CAPITAL REGION. IT WILL STILL REMAIN BREEZY
WITH A DECENT SURFACE PRESSURE GRADIENT REMAINING AND GOOD MIXING
CONDITIONS IN A DRYING AIR MASS. TEMPS SHOULD BE A GOOD 5-10 DEGREES
WARMER THAN THURSDAY DUE TO MORE SUNSHINE AND ABSENCE OF COLD
ADVECTION...BUT STILL SLIGHTLY BELOW NORMAL FOR THIS TIME OF YEAR.
FRIDAY NIGHT RIDGING WILL MOVE INTO THE AREA WITH MAINLY CLEAR SKIES
AND WINDS DECREASING. WITH A DRY AIR MASS IN PLACE TOO...THIS WILL
SET THE STAGE FOR COLD TEMPS. AREAS OF FROST WILL BE POSSIBLE FOR
HIGHER TERRAIN AREAS. WILL CONTINUE TO MENTION POTENTIAL IN THE HWO.
GENERALLY LOWER TO MID 30S EXPECTED FOR THE HIGHER TERRAIN AND UPPER
30S TO LOWER 40S IN THE VALLEYS.
SATURDAY SHOULD FEATURE PLENTY OF SUNSHINE IN THE MORNING WITH SOME
INCREASING HIGH AND MID LEVEL CLOUDS DURING THE AFTERNOON AHEAD OF A
WEAK FRONTAL BOUNDARY APPROACHING FROM THE GREAT LAKES. TEMPS ALOFT
WILL WARM CONSIDERABLY AHEAD OF THE FRONT WITH A WESTERLY BREEZE
RESULTING IN GOOD MIXING. TEMPS EXPECTED TO REACH THE MID 70S IN
MOST VALLEY LOCATIONS MAKING FOR PLEASANT CONDITIONS. FOR SATURDAY
NIGHT WILL ONLY MENTION SLIGHT CHANCE POPS WEST OF THE HUDSON RIVER
VALLEY ASSOCIATED WITH THE WEAK FRONTAL BOUNDARY MOVING INTO THE
AREA. VERY LIMITED MOISTURE AND DYNAMICS WITH THIS SYSTEM. TEMPS
WILL BE MILDER THAN RECENT NIGHT WITH ADDED CLOUD COVER.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
MODEL DIFFERENCES UPSTREAM HAVE IMPACTS OVER THE EASTERN CONUS
DURING THE PERIOD...REFER TO EXTENDED FORECAST DISCUSSION ISSUED
BY HYDROMETEOROLOGICAL PREDICTION CENTER FOR DETAILS. LOOKING A
POTENTIALLY UNSETTLED PERIOD AS SURFACE BOUNDARY IS EXPECTED TO
BECOME STALLED OVER THE EASTERN UNITED STATES WITH WAVES OF LOW
PRESSURE MOVING ALONG THE BOUNDARY EARLY IN THE WEEK. RIDGING OVER
THE REGION IS BROKEN DOWN BY SUNDAY AND THE LONGWAVE TROUGH RETURNS
FOR THE PERIOD AS AN UPPER LOW MOVES ACROSS EASTERN CANADA. A
BOUNDARY MOVES INTO THE REGION FROM THE NORTHWEST AND INTRODUCES THE
THREAT FOR SHOWERS ON MOTHER'S DAY WITH TEMPERATURES ABOUT 5 DEGREES
ABOVE NORMAL. AT THIS TIME...IT APPEARS THE BOUNDARY BECOMES STALLED
ACROSS SOUTHERN NEW ENGLAND WESTWARD INTO THE OHIO VALLEY
&&
.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
MAINLY VFR CONDITIONS ARE EXPECTED AT THE TAF SITES THROUGH THE
END OF THE TAF PERIOD ENDING AT 06Z SATURDAY. THE EXCEPTION WILL
BE AT KPSF WHERE CLOUDS DUE TO UPSLOPE FLOW AND CHAMPLAIN EFFECT
WILL RESULT IN MVFR CONDITIONS UNTIL AROUND 12Z.
TAF SITES WILL BE SANDWICHED BETWEEN DEPARTING LOW IN THE CANADIAN
MARITIMES AND HIGH PRESSURE MOVING EAST FROM THE MIDWEST. WHILE
THIS WILL RESULT IN A DECREASE IN CLOUD COVER IT WILL ALSO RESULT
IN STRONG GUSTY WINDS DEVELOPING BY MID MORNING WHICH WILL NOT
START TO SUBSIDE UNTIL FRIDAY EVENING.
WEST TO NORTHWEST WINDS OF 4 TO 10 KTS ARE EXPECTED THROUGH MID
MORNING AND THEN NORTHWEST WINDS INCREASING TO 14-17 KTS WITH
GUSTS 25-32 KTS ARE EXPECTED FROM MID MORNING THROUGH EARLY
EVENING BEFORE WINDS FINALLY START TO SUBSIDE DROPPING BELOW 10
KTS ARND SUNSET.
.OUTLOOK...
FRI-SAT NIGHT...VFR. NO SIG WX.
SUN-TUE...VFR/MVFR. CHC -SHRA.
&&
.FIRE WEATHER...
NORTHWEST WINDS WILL GUST TO BETWEEN 25 AND 35 MPH ON
FRIDAY...
RELATIVE HUMIDITY VALUES WILL DROP TO BETWEEN 20 AND 30
PERCENT FRIDAY AFTERNOON...
LOW PRESSURE WILL CONTINUE TO MOVE NORTHWARD THROUGH THE CANADIAN
MARITIMES TONIGHT. AN UPPER LEVEL LOW WILL KEEP THE THREAT OF
ISOLATED TO SCATTERED SHOWERS ACROSS OUR REGION TONIGHT WITH COOL
CONDITIONS. THE UPPER LEVEL LOW WILL SLOWLY LIFT NORTHEAST INTO
EASTERN QUEBEC WITH BREEZY CONDITIONS AND AN ISOLATED SHOWER OR TWO
MAINLY OVER WESTERN NEW ENGLAND ON FRIDAY. HIGH PRESSURE WILL BUILD
IN FROM THE OHIO VALLEY AND MID ATLANTIC REGION FOR THE FIRST HALF
OF THE WEEKEND WITH DRY WEATHER AND WARMING TEMPERATURES.
RELATIVE HUMIDITY VALUES WILL INCREASE TO AROUND 70 TO 95 PERCENT
TONIGHT...THEN DROP TO MINIMUM VALUES OF BETWEEN 20 AND 30 PERCENT
FRIDAY AFTERNOON. RH VALUES WILL RECOVER TO AROUND 75 TO 95 PERCENT
FRIDAY NIGHT.
WINDS TONIGHT WILL BE WEST-NORTHWEST AROUND 10 TO 20 MPH WITH SOME
HIGHER GUSTS BEFORE DECREASING. WINDS ON FRIDAY ARE EXPECTED TO BE
NORTHWEST AROUND 15 TO 20 MPH WITH GUSTS OF 25 TO 35 MPH. WINDS
FRIDAY NIGHT WILL SHIFT TO THE WEST WITH SPEEDS DECREASING TO AROUND
5 TO 10 MPH.
&&
.HYDROLOGY...
NO WIDESPREAD HYDRO PROBLEMS ARE EXPECTED THE NEXT 5 DAYS. FLOWS
CONTINUE TO DECREASE ACROSS MOST OF THE HYDRO SERVICE AREA /HSA/.
ALTHOUGH SOME MINOR WITHIN BANK RISES HAVE OCCURRED ON THE
HOUSATONIC BASIN FROM THE RAINFALL LAST NIGHT INTO THIS MORNING.
REFER TO OUR PUBLIC INFORMATION STATEMENT FOR RAINFALL AMOUNTS.
ADDITIONAL RAINFALL AMOUNTS THROUGH TONIGHT WILL BE A FEW HUNDREDTHS
TO A FEW TENTHS OF AN INCH WITH LITTLE IMPACT ON THE RIVERS. DRIER
WEATHER WILL OCCUR OVER THE BULK OF THE HSA FRIDAY THROUGH SATURDAY
NIGHT.
A SLOW MOVING FRONT WILL BRING A CHANCE OF SHOWERS SUNDAY INTO EARLY
NEXT WEEK WITH GENERALLY LIGHT RAINFALL BEFORE TUESDAY.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.
&&
SYNOPSIS...JPV/WASULA
NEAR TERM...WASULA
SHORT TERM...JPV
LONG TERM...IAA
AVIATION...11
FIRE WEATHER...JPV
HYDROLOGY...JPV/WASULAHazardous weather outlook, May 10, 4:12 PM EDT, 10 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 412 PM EDT THU MAY 10 2012 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-111100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 412 PM EDT THU MAY 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. AREAS OF FROST ARE POSSIBLE FRIDAY NIGHT INTO SATURDAY MORNING ACROSS MAINLY HIGHER ELEVATIONS AREAS IN THE REGION. FROST ADVISORIES AND OR FREEZE WARNINGS MAY BE ISSUED IF CONDITIONS BECOME MORE CERTAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Frost Advisories in New York, 2012Frost Advisories in Vermont, 2012Frost Advisories in Massachusetts, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.